MAUDE Adverse Event Report: AESCULAP AG JAW INS.BIP.MARYLAND DISS.FCPS 5/310MM; REUSABLE INSTRUMENTS

AESCULAP AG JAW INS.BIP.MARYLAND DISS.FCPS 5/310MM; REUSABLE INSTRUMENTS
Model Number PM431R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a jaw ins.Bip.Maryland diss.Fcps 5/310mm (part # pm431r) was used during a laparoscopic bilateral salpingo-oophorectomy procedure performed on (b)(6) 2021.According to the complainant, during the procedure, a tiny part of the jaw insert broke off and fell into the patient.The surgeon was able to retrieve the fragment, and then the procedure was continued and successfully completed.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.No mention of any delay in surgery.The adverse event is filed under (b)(4) reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was returned to the manufacturer for evaluation.A visual examination of the jaw and ceramic insulation was performed.The insulation was found to be cracked and damaged at several points.The broken parts were not enclosed.The device history records (dhr) were reviewed for the available lot number; the devices were found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Additionall, there were no similar complaints against the same lot number with this error pattern.Explanation and rationale: without further knowledge about the event circumstances, the failure was suspected to have been caused by the application of too high a force on the jaw during surgery.A material failure and a manufacturing error have been excluded.The most probable root cause was reported as being usage related.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
No changes necessary.

Brand Name
JAW INS.BIP.MARYLAND DISS.FCPS 5/310MM
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12909606
Report Number2916714-2021-00227
Device Sequence Number5085687
Product Code GEI
UDI-Device Identifier04038653208630
UDI-Public4038653208630
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
Report Date (Section F) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM431R
Device Catalogue NumberPM431R
Device Lot Number62333808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/04/2021
Device Age29 MO
Event Location Hospital
Date Report to Manufacturer11/04/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date03/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA12/01/2021